Posterior reversible encephalopathy syndrome due to hypercalcaemia: a rare cause

Bolanthakodi, Nandakrishna and Vidyasagar, Sudha and Varma, Muralidhar and Holla, Avinash M (2019) Posterior reversible encephalopathy syndrome due to hypercalcaemia: a rare cause. BMJ Case Reports, 12 (2). pp. 1-3. ISSN 1757-790X

[img] PDF
RMS -00007057.pdf - Published Version
Restricted to Registered users only

Download (337kB) | Request a copy

Abstract

Posterior reversible encephalopathy syndrome (PRES) is a clinico-radiological entity described by Hinchey et al in late 90’s, characterised by variable associations of seizure activity, consciousness impairment ranging from confusion to coma, headaches, visual abnormalities, nausea/vomiting and focal neurological signs. Common causes are accelerated hypertension, eclampsia, preeclampsia, cytotoxic drug use and autoimmune diseases like systemic lupus erythematosus. We report a case of PRES in a 62-year-old female patient due to hypercalcemia secondary to vitamin D toxicity on treatment with calcium supplements and vitamin D for secondary hypoparathyroidism. She had seizures and visual defects on presentation which recovered completely with treatment of hypercalcemia.

Item Type: Article
Subjects: Medicine > KMC Manipal > Medicine
Depositing User: KMC Library
Date Deposited: 17 Aug 2019 05:35
Last Modified: 17 Aug 2019 05:35
URI: http://eprints.manipal.edu/id/eprint/154369

Actions (login required)

View Item View Item